S.S. Xeloda and Father’s Day

Every time you go to write a Facebook status, it has “What’s on your mind?”

Oh Facebook, if you only knew.

Since you asked…

I’m pretty proud of myself in how quickly I can move through the emotional roller coaster. Looking back on last week, I had a scan, waited with baited breath to see if I had a new primary cancer, found out I didn’t but then received some pretty devastating news that I’ve blown through yet another chemotherapy, had to decide what to do next when all of the options are a person’s worst nightmare, then get told that one expert may not agree to it and another expert still hasn’t answered any of your emails.

Add on teaching kindergarten full time, end of year anxiety about next year’s grade level and if you would be moving, kindergarten orientation, Father’s Day art projects, and sadness over the passing of a mother of woman whom someone I love…

Then I hosted Father’s Day.

It’s been a week.

Yesterday I went on Amazon and ordered cold gel socks and gloves, as well as special cream. My xeloda Facebook support group is full of women constantly posting about hand and foot syndrome, suffering from extreme painful skin conditions as a results of this chemo. Everyone is different with side effects hitting them at different times, along with nausea, indigestion, Diarrhea, vomiting, hair thinning, insomnia, extreme fatigue, dizzyness, and switching around doses to try and find one that makes life worth saving.

Talk about surreal.

I’m looking at these posts and it’s like you’re on the dock, about to walk a plank onto a ship and seeing everyone suffering, and being told, “Here… get on and try to save your life. You may be able to handle it better… or not. Hope it works! Not sure how long you’ll be on this ship…Bon voyage!”

At least it’s summer and I can figure it out and not worry about work.

We spent yesterday trying to figure out all of the drop offs for my kids for their camps. We have to drop off morgan and Quinn in two weeks, early in the morning, for the weeklong cancer support camp for kids through camp Kesem at stony brook. (They still have spots open, so if you know of kids with cancer or who have a caregiver with cancer, send me a message). Then we drive up to Rhode Island the same day to drop off maddie and possibly another cadet for a leadership training camp for NJROTC. All in one day.

While on a new chemo.

Two weeks later we are going up to get Maddie and see the big graduation, and want to stay an extra day or so to sightsee. We looked for hotel deals last night, and we booked rooms while praying I’ll be ok and able to make this trip.

We went to cowfish last night and I found myself thanking God for another Father’s Day. I thanked God for cowfish. I thanked God for the trees, the water, the sunset, the ship my kids love playing on, the food, my family, my life…

And prayed for more time.

I am going to training all day today for a new phonics program. I’ve been teaching five year olds and six year olds for well over twenty three years now. I’ve lost count of new programs I’ve had to learn, but it doesn’t matter.

If the kids know you love them, you know what they need to know to be successful and you make it fun, it doesn’t matter what program you have to teach. It’s just a new fancy dish to serve the meat and potatoes on. I’m the chef, serving up whey they need to grow.

I have not been on chemo for five days now. I probably won’t start this new one until midweek. It’s been nice not worrying about the 7:30 am and pm time frame. This new one will be twice a day with four pills. I’ll enjoy the freedom now, fleeting as it may be.

May today be a quiet one, with my Chinese herbs and multiple supplements and salads and organic juices healing me in the inside, my breathwork keep me out of fight or flight mode, my body move out of the tense stance and relax, and may my mind stay where my feet are in the present moment, and not aboard the S.S. xeloda.

In Jesus’s name, amen.

Xoxo

Keri

2 thoughts on “S.S. Xeloda and Father’s Day

  1. I wish you the best of luck ..praying for no side effects. Enjoy yourselves and try not to think of that bastard …it doesn’t deserve all of your time. I can tell you, when I started my first oral chemo (Xalkori), the side effects didn’t start until 2-1/2-3 weeks in. And that was diarreah/vomiting. I was on two pills a day, but we cut that in half, which has helped. Now, I have pneumonia, but I’m not sure if the chemo caused it or what. Whatever you do, have fun when you can.💕

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s